# SDR 2020FA0000263

- Difficulty date: May 24, 2020
- Submitted: May 28, 2020
- Operation: General aviation
- Aircraft: N93GG
- Make and model: Mooney M20E
- Aircraft serial: 385
- System (JASC): 3420 · Attitude and Direction Data System
- Part: Indicator
- Part number: KI300
- Condition: Faulty
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: I
- Precautionary procedure: H

## Discrepancy

HAVE HAD THE KI300 ATTITUDE INDICATOR REPLACED TWICE DUE TO BUILDING UP ERRONEOUS ERRORS AND BECOMING UNSAFE IN FLIGHT. IT WARMS UP AND ALIGNS CORRECT, JUST LIKE MY OTHER, BUT AFTER ANYWHERE BETWEEN 10-30 MINS OF FLIGHT IT BECOMES UTTERLY INACCURATE CAUSING A SAFETY OF FLIGHT ISSUE AS MY BACKUP ATTITUDE INDICATOR. SOME FLIGHTS, WITH VERY LIGHT ATTITUDE CHANGES, THE DEVICE'S ERROR IS TOLERABLE, BUT IF I DO PATTERN WORK OR ANY TURNS GREATER THAN 10 DEGREES THE ERROR IT BUILDS UP IS DANGEROUS.  WHILE BEING ACTUALLY WINGS LEVEL, A 30 DEGREE BANK AND 10-15 DEGREES NOSE UP OR DOWN ATTITUDE INDICATIONS HAVE BEEN SHOWN ON THE KI300. SUPPORT HAS BEEN GREAT WITH PAYING FOR THE REPLACEMENT AND R&R, BUT THE PRODUCT IS STILL NOT WORKING AS IT SHOULD AND I HAVE LITTLE DOUBT THAT IF MY OTHER FAILED IN IMC THE KI300 WOULD END UP KILLING ME.
